Alert archive / Missouri / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 145, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 15, 2019, 6:47 PM CDT for Clay County, Jackson County, Missouri. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2019, 6:47 PM CDT (23:47 UTC)
- Expired
- Jun 15, 2019, 7:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clay County, MO, Jackson County, MO
The radar
The Pleasant Hill radar (KEAX), 40 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.8 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 555 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 828 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 206 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:53 PM CDT, 3 hours 54 minutes earlier.
Area forecast discussion, Jun 15, 2:53 PM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 253 PM CDT Sat Jun 15 2019 .Discussion... Issued at 251 PM CDT SAT JUN 15 2019 Main focus in the short-term is potential for thunderstorms late this afternoon into the overnight hours. Departing shortwave trough over Illinois has temporarily resulted in subsidence in its wake, noted by lack of cumulus field. The approach of another weak wave has helped spawn agitated cumulus along and just behind a surface cold front in far northern Kansas and southern Nebraska into far northern Missouri. Convection is expected to continue to grow with time within this zone, and CAMs suggest more expansive development along the front later this evening as the boundary sags towards the Interstate 70 corridor. Environment is characterized by weakening CIN and increasing instability, and with marginally supportive deep layer shear for organized storms, strong to severe storms will remain a possibility through the mid-evening hours. The primary severe weather threats will be large hail early in the storm evolution, transitioning to periodic damaging wind gusts. A broken line of storms is expected to approach the KC Metro/Interstate 70 corridor between 10pm and midnight. As convection shifts south of the Interstate, nocturnal cooling and cold-pool imbalance should aid in a gradual weakening trend of storm organization and intensity. Cold front is anticipated to slide south towards the southern forecast area by midday Sunday. This should keep best thunderstorm chances Sunday and Monday generally south of Interstate 70. Next best chance for widespread thunderstorms arrives Tuesday night into Wednesday as the next upper trough approaches the area. && .Aviation...(For the 18Z TAFS through 18Z Sunday Afternoon) Issued at 1219 PM CDT SAT JUN 15 2019 VFR expected through the period. Main challenge is thunderstorm probability and timing - still expected just before/around midnight at terminals. Overall impacts at terminal space should be limited. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Blair Aviation...Blair
Hazardous weather outlook, Jun 15, 5:04 AM CDT, 13 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 504 AM CDT Sat Jun 15 2019 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-161015- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 504 AM CDT Sat Jun 15 2019 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Severe potential will exist late this afternoon and evening. All modes of severe weather will be possible, however, damaging winds and large hail will be the primary threats. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Sunday through Friday Strong storms may be ongoing early Sunday morning and will impact storm development and placement later in the day. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Jun 15, 3:40 PM CDT, 3 hours 7 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
340 PM CDT Sat Jun 15 2019
MOZ001-011-152130-
Atchison MO-Holt MO-
340 PM CDT Sat Jun 15 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ATCHISON AND
NORTHWESTERN HOLT COUNTIES UNTIL 430 PM CDT...
At 340 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Craig, or 13 miles north of Falls City, moving
east at 15 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Craig, Corning and Indian Cave State Park.
This includes Interstate 29 between mile markers 89 and 105.
LAT...LON 4034 9555 4032 9521 4010 9533 4014 9543
4016 9544 4018 9547 4019 9548 4022 9547
4025 9549 4026 9555 4029 9555 4030 9557
TIME...MOT...LOC 2040Z 288DEG 14KT 4025 9552
BarhamSpecial weather statement, Jun 15, 4:37 PM CDT, 2 hours 10 minutes before
Special Weather Statement National Weather Service Kansas City/Pleasant Hill MO 437 PM CDT Sat Jun 15 2019 MOZ002-011-012-152215- Holt MO-Nodaway MO-Andrew MO- 437 PM CDT Sat Jun 15 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HOLT...SOUTHWESTERN NODAWAY AND NORTHWESTERN ANDREW COUNTIES UNTIL 515 PM CDT... At 437 PM CDT, Doppler radar was tracking a strong thunderstorm over Maitland, or 7 miles northeast of Mound City, moving east at 25 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Maryville, Maitland, Skidmore, Barnard, Bolckow, Graham and Arkoe. LAT...LON 4008 9476 4009 9517 4026 9522 4035 9475 TIME...MOT...LOC 2137Z 263DEG 21KT 4020 9512 Barham
Local storm report, Jun 15, 4:51 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
451 PM CDT SAT JUN 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG MOUND CITY 40.14N 95.23W
06/15/2019 HOLT MO LAW ENFORCEMENT
TREE LIMBS AND POWER LINES KNOCKED DOWN.
&&
CBSpecial weather statement, Jun 15, 5:01 PM CDT, 1 hour 46 minutes before
Special Weather Statement National Weather Service Kansas City/Pleasant Hill MO 501 PM CDT Sat Jun 15 2019 MOZ003>005-152245- Worth MO-Gentry MO-Harrison MO- 501 PM CDT Sat Jun 15 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WORTH...NORTHERN GENTRY AND NORTHWESTERN HARRISON COUNTIES UNTIL 545 PM CDT... At 501 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles south of Grant City, or 8 miles northwest of Albany, moving east at 30 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Ridgeway, Gentry, Worth, Allendale, Denver, Martinsville and Hatfield. This includes Interstate 35 in Missouri between mile markers 98 and 104. LAT...LON 4027 9454 4036 9459 4057 9406 4035 9393 TIME...MOT...LOC 2201Z 252DEG 28KT 4036 9442 Barham
Local storm report, Jun 15, 5:18 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
518 PM CDT SAT JUN 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM TORNADO MOUND CITY 40.14N 95.23W
06/15/2019 HOLT MO PUBLIC
VIDEO OF BRIEF TORNADO IN MOUND CITY. POWER
LINES AND TREES DOWN INSIDE THE TOWN.
&&
SFBSpecial weather statement, Jun 15, 6:40 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
640 PM CDT Sat Jun 15 2019
MOZ014-015-023-160030-
Grundy MO-Daviess MO-Livingston MO-
640 PM CDT Sat Jun 15 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DAVIESS...SOUTHWESTERN
GRUNDY AND NORTHWESTERN LIVINGSTON COUNTIES UNTIL 730 PM CDT...
At 640 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gallatin, moving east at 40 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Gallatin, Jamesport, Winston, Altamont, Lock Springs and Spring Hill.
This includes Interstate 35 in Missouri between mile markers 57 and
69.
LAT...LON 4010 9365 3983 9352 3979 9413 3979 9421
3989 9421 3993 9420
TIME...MOT...LOC 2340Z 252DEG 33KT 3987 9407
BarhamThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 1:59 AM CDT | Special Weather Statement | EAX | Platte | 31 min |
| Jun 15, 3:40 PM CDT | Special Weather Statement | EAX | Holt | 50 min |
| Jun 15, 4:10 PM CDT | Severe Thunderstorm Warning | EAX | Holt | 35 min |
| Jun 15, 4:37 PM CDT | Special Weather Statement | EAX | Nodaway | 38 min |
| Jun 15, 5:01 PM CDT | Special Weather Statement | EAX | Harrison | 44 min |
| Jun 15, 6:40 PM CDT | Special Weather Statement | EAX | Daviess | 50 min |
| Jun 15, 6:50 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Daviess, Grundy, Livingston | 40 min |
| Jun 15, 6:57 PM CDT | Special Weather Statement | EAX | Wyandotte | 33 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.